MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-TG; THYROID AUTOANTIBODY TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS ANTI-TG; THYROID AUTOANTIBODY TEST SYSTEM
Catalog Number 07026919190
Medical Device Problem Codes Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product labeling states, "the measured anti-tg value of a patient's sample can vary depending on the testing procedure used.The laboratory finding must therefore always contain a statement on the anti-tg assay method used.Anti-tg values determined on patient samples by different testing procedures cannot be directly compared with one another and could be the cause of erroneous medical interpretations.If there is a change in the anti-tg assay procedure used while monitoring therapy, then the anti-tg values obtained upon changing over to the new procedure must be confirmed by parallel measurements with both methods." the investigation is ongoing.
 
Event or Problem Description
The initial reporter received questionable elecsys anti-tg results for one patient tested on two cobas 8000 e 801 modules.The patient's initial elecsys anti-tg result was reported outside the laboratory.The sample was repeated on the same e 801 module, an external laboratory's e 801 module, an abbott analyzer, and a siemens analyzer.The patient's elecsys anti-tg result on the e 801 module serial number (b)(4) was 24.6 iu/ml.The patient's repeat elecsys anti-tg result on the same e 801 module was 13.0 iu/ml.The anti-tg reagent lot number was 59537501 with an expiration date of 28-feb-2023.At an external laboratory, the patient's anti-tg result on an e 801 module was 25.0 iu/ml.The e 801 module serial number, anti-tg reagent lot number, and expiration date were requested but not provided.The patient's anti-tg results were greater than the expected high limit on the abbott analyzer and the siemens analyzer.The patient's clinician did not find elecsys results were compatible with the patient's findings, but the abbott and siemens results were acceptable.This medwatch is for anti-tg.Refer to the medwatch with patient identifier (b)(6) for the e 801 modules.
 
Additional Manufacturer Narrative
The customer provided the patient's abbott and siemens anti-tg results.The patient's abbott anti-tg result was 56.7 iu/ml.The reported expected values are 0-4.11 iu/ml.The patient's siemens anti-tg result was 29.9 iu/ml.The reported expected values are 0-4.5 iu/ml.The investigation is ongoing.
 
Additional Manufacturer Narrative
The investigation did not identify a product problem.The cause of the event could not be determined.A general product issue could be excluded.The differences in the results were due to methodological differences.The measured autoantibodies in a patient¿s sample can vary depending on the testing procedure used.Autoantibody values determined of patient samples by different testing procedures cannot be directly compared, because we only measure the reactivity of autoantibodies in the different assay formats.Reactivity of autoantibodies in different tests vary, because of the use of different assay formats, detection antibodies, antigen formulations (e.G.Different linkers, etc.), and incubation times.

Brand Name
ELECSYS ANTI-TG
Common Device Name
THYROID AUTOANTIBODY TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key14853495
Report Number1823260-2022-01916
Device Sequence Number11944206
Product Code JZO
UDI-Device Identifier04015630939619
UDI-Public04015630939619
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K053426
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07026919190
Device Lot Number59537501, ASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2022
Supplement Date Received by Manufacturer07/04/2022
08/17/2022
Initial Report FDA Received Date06/29/2022
Supplement Report FDA Received Date07/28/2022
09/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown